Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


leg and back muscle pain
Mar 14, 2000

For several years (4-5) I have had leg pain that has worstened over time. I am now at the point I can only walk a short distance without my legs feeling so weak I can't walk. Within the last 6 months, this same pain has appeared in my back, primarily along the top of the shoulders. I constantly complain to the Dr's ( I have had 3 different Drs - supposedly well trained in HIV) and all I get is a prescription for vicodin. They tell me it is related to neuropathy. I know something is wrong and it is getting worse. I don't want to be able to not walk. What do I do? (T-cells 170, Viral load <400, I have been on all protease which have eventually failed and currently on a Sustiva cocktail, including Videx, Hivid) thank you

Response from Dr. Henry

Well that sounds serious--I would recommend going to a good HIV neurologist to sort that out. Your HHIV regimen may be good from the HIV perspective but could be hell on your nerves-ddC and ddI together are generally not recommended. I would insist on seeing a good neurologist and strongly consider changing your background nuke drugs to ones that would be more user friendly to your peripheral nervous system if the drugs are the culprit. Some people have had good luck with high doses of vit B1, B2, B12, and Calcium and Mg in helping out (also neurontin) but on those drugs with what you describe I advise neurologic consultation and then change drugs if the HIV drugs are believed to be a major factor. Keith Henry, M.D.



Previous
Neuropathy--to Dr. Henry.
Next
Neuropathy and Thrombosis in Right leg

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement